Alert archive / Alabama / Small Craft Advisories in 2019

Small Craft Advisory 2, NWS Mobile, AL

January 8, 2019

NWS Mobile, AL issued this small craft advisory at Jan 8, 2019, 3:34 AM CST. It took effect at Jan 8, 2019, 9:00 PM CST. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2019, 3:34 AM CST (09:34 UTC)
In effect from
Jan 8, 2019, 9:00 PM CST
Expired
Jan 10, 2019, 10:00 AM CST
In force
37 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

050 
WHUS74 KMOB 080934
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
334 AM CST Tue Jan 8 2019

GMZ631-632-650-655-670-675-081745-
/O.NEW.KMOB.SC.Y.0002.190109T0300Z-190110T1600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
334 AM CST Tue Jan 8 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST THURSDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 9 PM this evening to 10 AM CST
Thursday. 

* WINDS...Rising to 18 to 23 knots tonight.

* WAVES/SEAS...Building to 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
6 follow-up statements
653 
WHUS74 KMOB 081902
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
102 PM CST Tue Jan 8 2019

GMZ631-632-650-655-670-675-090315-
/O.CON.KMOB.SC.Y.0002.190109T0300Z-190110T1600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
102 PM CST Tue Jan 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST THURSDAY...

* WINDS...Rising to 18 to 23 knots tonight.

* WAVES/SEAS...Building to 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
908 
WHUS74 KMOB 090313
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
913 PM CST Tue Jan 8 2019

GMZ631-632-650-655-670-675-091115-
/O.CON.KMOB.SC.Y.0002.000000T0000Z-190110T1600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
913 PM CST Tue Jan 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

* WINDS...Increasing to 18 to 23 knots tonight.

* WAVES/SEAS...Building to 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
720 
WHUS74 KMOB 090940
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
340 AM CST Wed Jan 9 2019

GMZ631-632-650-655-670-675-091745-
/O.CON.KMOB.SC.Y.0002.000000T0000Z-190110T1600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
340 AM CST Wed Jan 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

* WINDS...Increasing to 18 to 23 knots tonight.

* WAVES/SEAS...Building to 3 feet near shore to 6 feet well
  offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
908 
WHUS74 KMOB 091819
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1219 PM CST Wed Jan 9 2019

GMZ631-632-650-655-670-675-100230-
/O.CON.KMOB.SC.Y.0002.000000T0000Z-190110T1600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1219 PM CST Wed Jan 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

* WINDS...North at 18 to 23 knots.

* WAVES/SEAS...Around 3 feet near shore to 6 feet well offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
529 
WHUS74 KMOB 100118
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
718 PM CST Wed Jan 9 2019

GMZ631-632-650-655-670-675-101100-
/O.CON.KMOB.SC.Y.0002.000000T0000Z-190110T1600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
718 PM CST Wed Jan 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

* WINDS...North at 18 to 23 knots.

* WAVES/SEAS...Around 3 feet near shore to 6 feet well offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
567 
WHUS74 KMOB 100930
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
330 AM CST Thu Jan 10 2019

GMZ631-632-650-655-670-675-101600-
/O.CON.KMOB.SC.Y.0002.000000T0000Z-190110T1600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
330 AM CST Thu Jan 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WINDS...North at 18 to 23 knots diminishing to around 15 knots.

* WAVES/SEAS...Around 3 feet near shore to 6 feet well offshore
  this morning, subsiding through the day.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 1:16 AM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Jan 8, 1:16 AM CST, 2 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
116 AM CST Tue Jan 8 2019

.DISCUSSION...See updated information for land areas below.

&&

.UPDATE...Visibilities have dropped over our eastern counties in
dense fog. Have issued a Dense Fog Advisory until 9am CST for
these counties.
/16

&&

.PREV DISCUSSION... /issued 1114 PM CST Mon Jan 7 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
06Z issuance...Calm winds and a saturated low level airmass has
allowed for fog to develop over portions of the western Florida
panhandle and a small part of south central Alabama, with
conditions varying considerably from MVFR to VLIFR. Fog is
expected to persist in these areas, possibly becoming
predominately in lower categories (VLIFR/LIFR) while MVFR/IFR
conditions in patchy fog is expected elsewhere overnight. VFR
conditions prevail by early/mid Tuesday morning along with the
development of a ceiling near 3500 ft and calm/light and variable
winds becoming southwest 5 to 10 knots. /29

PREV DISCUSSION... /issued 936 PM CST Mon Jan 7 2019/

DISCUSSION...See updated information for land areas below.

UPDATE...The forecast is generally on track with no changes
planned at this time. /29

PREV DISCUSSION... /issued 522 PM CST Mon Jan 7 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...Abundant cirriform cloudiness will be present over
the area through much of the period, along with a cloud deck near
3500 ft developing Tuesday morning. Expect that the upper level
cloudiness will limit radiative cooling which in turn makes it
difficult for thick fog to develop overnight. Have included a
tempo group during the late night/early morning hours for MVFR
conditions in fog and will continue to monitor. Light southerly
winds tonight become southwesterly 5 to 10 knots on Tuesday. /29

PREV DISCUSSION... /issued 357 PM CST Mon Jan 7 2019/

NEAR TERM /Now Through Tuesday/...Near zonal flow aloft will push a
moderate cold front that is currently developing just west of the
Mississippi River eastward through the short term period. Clouds
will be increasing from the west tonight, then as the front moves
across the forecast area on Tuesday we are still looking at a very
slight chance of showers. Patchy fog, dense in some isolated
locations, will develop over portions of the region tonight as weak
return flow slowly increases low level moisture, but at this time
not expecting widespread/dense fog. Warmer overnight temperatures
expected tonight, ranging from the lower 50s well inland to the mid
50s down near the coast. Highs Tuesday generally in the upper 60s
and lower 70s. 12/DS

SHORT TERM /Tuesday night Through Thursday night/...The cold
front moves into the marine area Tuesday night with a colder and
drier airmass moving into the region. Northwest upper flow and a
northerly sfc flow will continue through the end of the week as
high pressure moves across the Ohio Valley. This will keep temps
below normal through Friday along with a light freeze over
northern parts of the area Wednesday and Thursday night. /13

LONG TERM /Friday Through Monday/...A southerly return develops
late on Friday as high pressure moves east and the next area of
low pressure develops to the west. Global models still disagree on
the track of the next area of low pressure. The GFS continues to
track the low inland while the ECMWF tracks the low along the
coast. At this point there does not appear to be a long enough
return period for significant instability to develop ahead of the
front in the GFS while the Euro would be a cool rain. Due to the
uncertainty, we maintained a similar forecast from the previous
package while we await better agreement. /13

MARINE...Mainly light northeast to occasionaly east winds today
become more predominately east tonight through Wednesday as a
surface high pressure ridge drifts east across the marine area.
Winds start to strengthen by Wednesday and seas begin to build as
another storm system begins to develop to the west of the marine
area. Wind flow becomes more southerly Thursday and remain strong as
the associated cold front approaches from the west. Winds and seas
will likely produce hazardous conditions for small craft Wednesday
through Friday night. 12/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Dense Fog Advisory until 9 AM CST this morning for ALZ056>060.

FL...Dense Fog Advisory until 9 AM CST this morning for FLZ203-205.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 7, 4:23 AM CST, 23 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
423 AM CST Mon Jan 7 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081030-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
423 AM CST Mon Jan 7 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Sunday.

GMZ630>636-650-655-670-675-081030-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
423 AM CST Mon Jan 7 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A moderate to strong northerly wind flow and building seas Tuesday
night through Thursday in the wake of a strong cold front will
create hazardous conditions for small craft.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 1:07 AM CSTDense Fog AdvisoryMOBButler, Conecuh, Covington, Crenshaw, Escambia8 hr

Nearby

Small Craft Advisories in Alabama, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.